Alert archive / New York / Freeze Warnings in 2011
Freeze Warning 3, NWS Albany, NY
NWS Albany, NY issued this freeze warning at Sep 17, 2011, 3:16 AM EDT for Hamilton County, Herkimer County, New York. It took effect at Sep 18, 2011, 12:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2011, 3:16 AM EDT (07:16 UTC)
- In effect from
- Sep 18, 2011, 12:00 AM EDT
- Expired
- Sep 18, 2011, 5:19 AM EDT
- In force
- 5 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665 WWUS71 KALY 170716 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 316 AM EDT SAT SEP 17 2011 NYZ032-033-171530- /O.NEW.KALY.FZ.W.0003.110918T0400Z-110918T1200Z/ /O.CON.KALY.FZ.W.0002.000000T0000Z-110917T1300Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 316 AM EDT SAT SEP 17 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY. * LOCATIONS...THE WESTERN ADIRONDACKS. * HAZARDS...FREEZING TEMPERATURES INTO THIS MORNING...AND AGAIN TONIGHT INTO SUNDAY MORNING. * TEMPERATURE...UPPER 20S TO LOWER 30S. * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES SHOULD BE PROTECTED AND ANY HOUSE PLANTS SHOULD BE MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ042-VTZ013>015-171530- /O.NEW.KALY.FR.Y.0006.110918T0400Z-110918T1200Z/ /O.CON.KALY.FZ.W.0002.000000T0000Z-110917T1300Z/ NORTHERN WARREN-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...WARRENSBURG...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 316 AM EDT SAT SEP 17 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY. * LOCATIONS...NORTHERN WARREN COUNTY IN NEW YORK...AND BENNINGTON AND WINDHAM COUNTIES IN SOUTHERN VERMONT. * HAZARDS...FREEZING TEMPERATURES INTO THIS MORNING. FROST FORMATION WILL BE POSSIBLE TONIGHT INTO SUNDAY MORNING. * TEMPERATURE...LOWER 30S THIS MORNING...MID 30S TONIGHT INTO SUNDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES SHOULD BE PROTECTED AND ANY HOUSE PLANTS SHOULD BE MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MAZ001-NYZ058-082-171300- /O.CON.KALY.FZ.W.0002.000000T0000Z-110917T1300Z/ NORTHERN BERKSHIRE-WESTERN GREENE-NORTHERN FULTON- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...HUNTER... TANNERSVILLE...WINDHAM...NORTHVILLE...MAYFIELD 316 AM EDT SAT SEP 17 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...NORTHERN BERKSHIRES...WESTERN GREENE COUNTY AND SOUTHERN FULTON COUNTY. * HAZARDS...FREEZING TEMPERATURES INTO THIS MORNING. * TEMPERATURE...UPPER 20S TO LOWER 30S. * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES SHOULD BE PROTECTED AND ANY HOUSE PLANTS SHOULD BE MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ043-083-084-171530- /O.NEW.KALY.FR.Y.0006.110918T0400Z-110918T1200Z/ /O.CON.KALY.FR.Y.0005.000000T0000Z-110917T1300Z/ NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...WHITEHALL...GRANVILLE...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 316 AM EDT SAT SEP 17 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY. * LOCATIONS...WASHINGTON AND SOUTHEAST WARREN COUNTIES. * HAZARDS...AREAS OF FROST FORMATION INTO THIS MORNING...AND AGAIN TONIGHT INTO SUNDAY MORNING. * TEMPERATURE...MID 30S. * IMPACTS...PLANTS SENSITIVE TO FROST SHOULD BE PROTECTED AND ALL HOUSE PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CTZ001-MAZ025-NYZ038>041-047-048-050-051-054-061-063-066-171300- /O.CON.KALY.FR.Y.0005.000000T0000Z-110917T1300Z/ NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-SCHOHARIE- WESTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...HOOSICK FALLS...CHATHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...PAWLING...DOVER PLAINS...MILLBROOK... PINE PLAINS...AMENIA...MILLERTON 316 AM EDT SAT SEP 17 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...WESTERN ULSTER COUNTY...SOUTHERN FULTON COUNTY...THE SARATOGA REGION...MOHAWK VALLEY...HELDERBERGS...TACONICS... SOUTHERN BERKSHIRES AND NORTHERN LITCHFIELD COUNTY. * HAZARDS...AREAS OF FROST FORMATION INTO THIS MORNING. * TEMPERATURE...MID 30S. * IMPACTS...PLANTS SENSITIVE TO FROST SHOULD BE PROTECTED AND ALL HOUSE PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
637 WWUS71 KALY 171205 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 805 AM EDT SAT SEP 17 2011 NYZ032-033-172100- /O.CAN.KALY.FZ.W.0002.000000T0000Z-110917T1300Z/ /O.CON.KALY.FZ.W.0003.110918T0400Z-110918T1200Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 805 AM EDT SAT SEP 17 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FREEZE WARNING FOR EARLY THIS MORNING IN THE WESTERN ADIRONDACKS. HOWEVER...A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * LOCATIONS...THE WESTERN ADIRONDACKS. * HAZARDS...FREEZING TEMPERATURES INTO THIS MORNING...AND AGAIN TONIGHT INTO SUNDAY MORNING. * TEMPERATURE...UPPER 20S TO LOWER 30S. * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES SHOULD BE PROTECTED AND ANY HOUSE PLANTS SHOULD BE MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ042-VTZ013>015-172100- /O.CAN.KALY.FZ.W.0002.000000T0000Z-110917T1300Z/ /O.CON.KALY.FR.Y.0006.110918T0400Z-110918T1200Z/ NORTHERN WARREN-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...WARRENSBURG...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 805 AM EDT SAT SEP 17 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FREEZE WARNING FOR EARLY THIS MORNING FOR NORTHERN WARREN COUNTY IN NEW YORK...AND FOR SOUTHERN VERMONT. HOWEVER...A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * LOCATIONS...NORTHERN WARREN COUNTY IN NEW YORK...AND BENNINGTON AND WINDHAM COUNTIES IN SOUTHERN VERMONT. * HAZARDS...FROST FORMATION WILL BE POSSIBLE TONIGHT INTO SUNDAY MORNING. * TEMPERATURE...MID 30S TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO FROST SHOULD BE PROTECTED AND ALL HOUSE PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MAZ001-NYZ058-082-171315- /O.CAN.KALY.FZ.W.0002.000000T0000Z-110917T1300Z/ NORTHERN BERKSHIRE-WESTERN GREENE-NORTHERN FULTON- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...HUNTER... TANNERSVILLE...WINDHAM...NORTHVILLE...MAYFIELD 805 AM EDT SAT SEP 17 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FREEZE WARNING FOR NORTHERN BERKSHIRE...WESTERN GREENE...AND NORTHERN FULTON COUNTIES. TEMPERATURES HAVE RISEN ABOVE FREEZING IN THESE LOCATIONS...SO THE FREEZE WARNING HAS BEEN CANCELLED. $$ NYZ043-083-084-172100- /O.CAN.KALY.FR.Y.0005.000000T0000Z-110917T1300Z/ /O.CON.KALY.FR.Y.0006.110918T0400Z-110918T1200Z/ NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...WHITEHALL...GRANVILLE...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 805 AM EDT SAT SEP 17 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FROST ADVISORY FOR EARLY THIS MORNING FOR WASHINGTON AND SOUTHEAST WARREN COUNTIES. HOWEVER...A FROST ADVISORY REMAIN IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY. * LOCATIONS...WASHINGTON AND SOUTHEAST WARREN COUNTIES. * HAZARDS...AREAS OF FROST FORMATION TONIGHT INTO SUNDAY MORNING. * TEMPERATURE...MID 30S TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO FROST SHOULD BE PROTECTED AND ALL HOUSE PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CTZ001-MAZ025-NYZ038>041-047-048-050-051-054-061-063-066-171315- /O.CAN.KALY.FR.Y.0005.000000T0000Z-110917T1300Z/ NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-SCHOHARIE- WESTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...HOOSICK FALLS...CHATHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...PAWLING...DOVER PLAINS...MILLBROOK... PINE PLAINS...AMENIA...MILLERTON 805 AM EDT SAT SEP 17 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FROST ADVISORY FOR SOUTHERN FULTON COUNTY...THE SARATOGA REGION...MOHAWK VALLEY...HELDERBERGS...TACONICS...SOUTHERN BERKSHIRES AND NORTHERN LITCHFIELD COUNTY.. TEMPERATURES HAVE RISEN INTO THE UPPER 30S AND LOWER 40S...THEREFORE THE THREAT OF FROST FORMATION HAS ENDED. $$
061 WWUS71 KALY 171616 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1216 PM EDT SAT SEP 17 2011 NYZ032-033-172215- /O.CON.KALY.FZ.W.0003.110918T0400Z-110918T1200Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 1216 PM EDT SAT SEP 17 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * LOCATIONS...THE WESTERN ADIRONDACKS. * HAZARDS...FREEZING TEMPERATURES SUNDAY MORNING. * TEMPERATURES...UPPER 20S TO LOWER 30S. * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES SHOULD BE PROTECTED AND ANY HOUSE PLANTS SHOULD BE MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ042-043-083-084-VTZ013>015-172215- /O.CON.KALY.FR.Y.0006.110918T0400Z-110918T1200Z/ NORTHERN WARREN-NORTHERN WASHINGTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...WARRENSBURG...WHITEHALL...GRANVILLE... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 1216 PM EDT SAT SEP 17 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * LOCATIONS...WASHINGTON AND WARREN COUNTIES...AND SOUTHERN VERMONT. * HAZARDS...AREAS OF FROST FORMATION TONIGHT INTO SUNDAY MORNING. * TEMPERATURES...MID 30S TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO FROST SHOULD BE PROTECTED AND ALL HOUSE PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
251 WWUS71 KALY 171947 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 347 PM EDT SAT SEP 17 2011 NYZ032-033-181000- /O.CON.KALY.FZ.W.0003.110918T0400Z-110918T1200Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 347 PM EDT SAT SEP 17 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * LOCATIONS...THE WESTERN ADIRONDACKS INCLUDING NORTHERN HERKIMER AND HAMILTON COUNTIES. * HAZARDS...FREEZING TEMPERATURES EARLY SUNDAY MORNING. * TEMPERATURES...UPPER 20S TO LOWER 30S. * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES SHOULD BE PROTECTED AND ANY HOUSE PLANTS SHOULD BE MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MAZ001-NYZ082-181000- /O.EXA.KALY.FR.Y.0006.110918T0400Z-110918T1200Z/ NORTHERN BERKSHIRE-NORTHERN FULTON- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...NORTHVILLE... MAYFIELD 347 PM EDT SAT SEP 17 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY. * LOCATIONS...NORTHERN BERKSHIRE AND NORTHERN FULTON COUNTIES. * HAZARDS...AREAS OF FROST FORMATION SUNDAY MORNING. * TEMPERATURES...MID 30S EARLY SUNDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO FROST SHOULD BE PROTECTED AND ALL HOUSE PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NYZ042-043-083-084-VTZ013>015-181000- /O.CON.KALY.FR.Y.0006.110918T0400Z-110918T1200Z/ NORTHERN WARREN-NORTHERN WASHINGTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...WARRENSBURG...WHITEHALL...GRANVILLE... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 347 PM EDT SAT SEP 17 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * LOCATIONS...WASHINGTON AND WARREN COUNTIES...AND SOUTHERN VERMONT. * HAZARDS...AREAS OF FROST FORMATION SUNDAY MORNING. * TEMPERATURES...MID 30S EARLY SUNDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO FROST SHOULD BE PROTECTED AND ALL HOUSE PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
462 WWUS71 KALY 180919 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 519 AM EDT SUN SEP 18 2011 NYZ032-033-181030- /O.CAN.KALY.FZ.W.0003.000000T0000Z-110918T1200Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 519 AM EDT SUN SEP 18 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FREEZE WARNING FOR THE WESTERN ADIRONDACKS. TEMPERATURES ARE HOVERING IN THE UPPER 30S TO LOWER 40S AND ARE NOT EXPECTED TO DROP FURTHER THIS MORNING. THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$ MAZ001-NYZ042-043-082>084-VTZ013>015-181030- /O.CAN.KALY.FR.Y.0006.000000T0000Z-110918T1200Z/ NORTHERN BERKSHIRE-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... WARRENSBURG...WHITEHALL...GRANVILLE...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE... BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 519 AM EDT SUN SEP 18 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FROST ADVISORY FOR WASHINGTON...WARREN...NORTHERN FULTON AND NORTHERN BERKSHIRE COUNTIES...AS WELL AS SOUTHERN VERMONT. TEMPERATURES ARE HOVERING IN THE UPPER 30S TO LOWER 40S AND ARE NOT EXPECTED TO DROP FURTHER THIS MORNING. THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Sep 17, 1:45 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 17, 1:45 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 AM EDT SAT SEP 17 2011
.SYNOPSIS...
A LARGE AREA OF HIGH PRESSURE OVER THE REGION WILL DOMINATE OUR
WEATHER THROUGH THE WEEKEND. THIS HIGH WILL PROVIDE CHILLY NIGHTS
AND COOL DAYTIME TEMPERATURES. THE NEXT CHANCE OF SHOWERS IS
MONDAY NIGHT INTO TUESDAY ASSOCIATED WITH A WEAK COLD FRONT.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 130 AM...MADE SOME MINOR ADJUSTMENTS TO HOURLY GRIDS FOR THE
OVERNIGHT PERIOD TO REFLECT CURRENT OBS AND TRENDS. NO OTHER
CHANGES AT THIS TIME.
PREVIOUS NEAR TERM DISCUSSIONS..
AS OF 1015 PM EDT...HIGH PRESSURE CONTINUES TO RIDGE OVER THE
REGION WITH MOSTLY CLEAR SKIES AND LIGHT TO CALM WINDS OVER THE
NRN HALF OF THE REGION. SOME CIRRUS CONTINUES TO STREAM IN FROM
THE SOUTH AND WEST OVER THE SRN HLF OF THE FCST AREA. THIS MAY CUT
DOWN OF THE TEMPS FALLING TO THE FREEZE/FROST LEVELS WHERE THE
HEADLINES ARE UP. WE WILL KEEP THINGS AS IS...AS SOME HOLES
CONTINUE TO SHOW UP ON THE SATELLITE PICTURE WHICH MAY ALLOW SOME
RADIATIONAL COOLING. OVERALL...WE KEPT THE FROST/FREEZE HEADLINES IN TACT
WITH THE BEST CHANCES OF A FREEZE OVER THE SRN DACKS...WRN GREEN
CTY...SRN VT...AND NRN BERKSHIRE CTYS. T/TD/RH/WX TRENDS WERE
RETOOLED BASED ON OBSERVATIONS.
AS OF 749 PM EDT...SURFACE HIGH PRESSURE OVER LAKE HURON WILL
SLOWLY SLIDE EASTWARD TO ACROSS UPSTATE NEW YORK DURING THE
OVERNIGHT HOURS. THIS SHOULD PROVIDE LIGHT SFC WINDS AND PLENTY OF
SUBSIDENCE TO KEEP SKIES MAINLY CLEAR FOR NORTHERN AREAS.
HOWEVER...MID/HIGH LEVEL CLOUDINESS ACROSS THE OHIO VALLEY/CENTRAL
PA WILL SLIDE ACROSS CENTRAL AND SOUTHERN AREAS...WHICH MAY
PREVENT TEMPS FROM GETTING QUITE AS LOW AS THEY COULD IF IT WAS
CLEAR FOR THE AREA FROM THE MOHAWK RIVER SOUTHWARD. STILL...WILL
CONTINUE TO KEEP CURRENT FROST/FREEZE HEADLINES IN PLACE...AS
TEMPS SHOULD STILL REACH THE UPPER 30S FOR THE HUDSON VALLEY FROM
THE CAPITAL REGION SOUTHWARD...AND LOWER TO MID 30S ELSEWHERE
/EXCEPT UPPER 20S FOR THE CENTRAL ADKS/.
AT THIS TIME...HAVE ADJUSTED T/TD TRENDS TO
ACCOUNT FOR LATEST OBS...AND TWEAKED SKY COVER FOR SOUTHERN AREAS
BASED ON LATEST IR IMAGERY. OTHERWISE...NO CHANGES TO CURRENT
FORECAST.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH SUNDAY NIGHT/...
THE AFOREMENTIONED SHORT WAVE IS EXPECTED TO MOVE ACROSS THE
SOUTHERN TIER OF NY ON SATURDAY. THE MAIN IMPACT WILL BE A
NOTICEABLE INCREASE IN THAT CI/CS AND SOME AC CLOUDS /MAINLY
SOUTH OF I90/. THIS TOO WILL HAVE AN IMPACT ON AFTERNOON HIGH
TEMPERATURES. IN FACT...THE MOS NUMBERS HAVE COME DOWN SLIGHTLY
AND HAVE FOLLOWED THIS TREND WITH THE OFFICIAL FORECAST. AFTERNOON
HIGHS SHOULD RANGE BETWEEN 60-65F.
THEN THE SURFACE AND UPPER RIDGE BECOME RE-ESTABLISHED FOR THE
REMAINDER OF THE SHORT TERM WITH TEMPERATURE MODERATION EXPECTED
AND MOCLR SKIES.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE EXTENDED OPENS WITH A BROAD AREA OF SFC HIGH PRESSURE MOVING
EAST OF NEW BRUNSWICK...AND A SFC CYCLONE AND ITS ATTENDANT COLD
FRONT APPROACHING FROM THE LOWER GREAT LAKES REGION. THE MID LEVEL
SHORT-WAVE TROUGH DAMPENS OUT IN THE RELATIVELY FLAT FLOW LATE
MONDAY INTO TUESDAY. WE LEANED CLOSE TO THE GFS HERE WITH A DRY
MONDAY...AND A CHANCE OF SHOWERS MONDAY NIGHT INTO TUESDAY. H850
TEMPS WILL BE IN THE 8 TO 10C RANGE...WHICH IS SEASONABLE FOR MID TO
LATE SEPT. EXPECT HIGHS TO BE MAINLY IN THE 60S ON MONDAY...AND MID
TO U40S IN THE VALLEYS MONDAY NIGHT...AND U30S TO L40S OVER THE HIGH
PEAKS. THE COLD AIR ADVECTION LOOKS VERY WEAK WITH THE DISSIPATING
COLD FRONT ON TUESDAY...SO MAX TEMPS WILL BE SIMILAR TO MON.
TUESDAY NIGHT INTO WEDNESDAY...WE FOLLOWED HPC/GFS WITH A BRIEF DRY
PERIOD DURING THIS TIME FRAME. HOWEVER...A STRONGER UPPER LEVEL
TROUGH WILL BE APPROACHING FROM S-CNTRL CANADA...AND THE WRN GREAT
LAKES REGION. THERE IS ONLY A WEAK THERMAL TROUGH/WARM FRONT AHEAD
OF THIS NEXT SYSTEM...WHICH MAY FOCUS SOME PM SHOWERS OVER THE FCST
AREA.
WEDNESDAY NIGHT THROUGH THURSDAY...THE GFS AND ECMWF DIFFER IN THE
EVOLUTION OF THE UPPER LEVEL TROUGH. THE GFS HAS A STRONG
POSITIVELY TILTED UPPER TROUGH WITH A COLD FRONT MOVING THROUGH THE
REGION BY THURSDAY. THE ECMWF CUTS THE LOW OFF OVER THE W-CNTRL
GREAT LAKES REGION WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
OVER THE FCST AREA INTO THE END OF THE WEEK. WE FOLLOWED THE GFS
WITH THE BEST LIFT AND SYNOPTIC FORCING LATE WED INTO THU WITH GOOD
CHANCES OF SHOWERS. THE GFS HAS SOME MEAGER SBCAPES OF 300 J/KG OR
LESS...SO WE KEPT A SLIGHT CHC OF THUNDER ON THURSDAY. TEMPERATURES
WILL NUDGE ABOVE NORMAL WITH THE SOUTHWEST FLOW AHEAD OF THE UPPER
TROUGH AND THE SFC COLD FRONT...WITH HIGHS IN THE MID AND U70S IN
THE VALLEYS...AND M60S TO L70S OVER THE HILLS AND MTNS. LOWS WILL
GENERALLY BE IN THE 50S WITH SOME U40S OVER THE HIGH PEAKS.
THURSDAY NIGHT INTO FRIDAY...THE UPPER TROUGH MOVES DOWNSTREAM WITH
A BROAD AREA OF SFC HIGH PRESSURE BUILDING IN OVER THE NORTHEAST
ACCORDING TO THE HPC GUIDANCE...12Z GFS...AND ITS ENSEMBLE MEAN. WE
WENT DRY HERE FOR NOW...WITH TEMPERATURES TRENDING BACK TO
SEASONABLE NORMAL VALUES.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER OVER THE
NORTHEAST THE NEXT FEW DAYS.
VFR CONDITIONS WILL PREVAIL THE NEXT 24 HOURS...EXCEPT FOR SOME
PERIODIC MVFR/IFR FOG BETWEEN 07Z-11Z AT KGFL. SOME HIGH CLOUDS
CONTINUE TO DRIFT IN OVER THE REGION FROM THE SOUTH AND WEST.
THE WINDS WILL BE CALM OVERNIGHT. EXPECT LIGHT WINDS FROM THE
NORTH AT 5 KTS OR LESS AT KALB AND KPOU...AND LIGHT E/SE WINDS AT
KGFL AT 5 KTS OR LESS SATURDAY AFTERNOON.
OUTLOOK...
SAT NT-MON...MAINLY VFR. SCT EARLY MORNING FOG AND/OR LOW STRATUS
CLOUDS POSSIBLE.
MON NIGHT-TUE...VFR/MVFR...CHC -SHRAS.
TUE NIGHT-WED AM...VFR...NO SIG WX.
WED PM...VFR/MVFR...CHC -SHRAS.
&&
.FIRE WEATHER...
DRY WEATHER IS EXPECTED THROUGH THE WEEKEND AND INTO THE BEGINNING
OF NEXT WEEK AS A DOMINANT AREA OF HIGH PRESSURE SETTLES ACROSS
THE REGION. AS THIS HIGH REMAINS IN PLACE...SURFACE WINDS WILL BE
RATHER RELAXED. THE DIURNAL ASPECT OF THE RELATIVE HUMIDITY WILL
RANGE FROM GREATER THAN 90 PERCENT AT NIGHT AND INTO THE 30
PERCENTILE DURING THE AFTERNOONS.
THE NEXT CHANCE FOR RAIN ARRIVES ON TUESDAY.
&&
.HYDROLOGY...
DRY WEATHER EXPECTED THROUGH MONDAY. RIVER LEVELS WILL CONTINUE
TO GRADUALLY DECREASE OVER THE NEXT SEVERAL DAYS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR CTZ001.
NY...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NYZ038>041-043-
047-048-050-051-054-061-063-066-083-084.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NYZ032-033-042-
058-082.
MA...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR MAZ025.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR MAZ001.
VT...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR VTZ013>015.
&&
AVIATION...NASHazardous weather outlook, Sep 16, 3:45 PM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT FRI SEP 16 2011 MAZ001-NYZ032-033-042-058-082-VTZ013>015-171100- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- WESTERN GREENE-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 345 PM EDT FRI SEP 16 2011 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS ...WESTERN GREENE COUNTY...THE NORTHERN BERKSHIRE AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-MAZ025-NYZ038>041-043-047-048-050-051-054-061-063-066-083-084- 171100- NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON- 345 PM EDT FRI SEP 16 2011 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MOHAWK VALLEY...SARATOGA AND GLENS FALLS AREAS...TACONICS...SOUTHERN BERKSHIRES AND NORTHERN LITCHFIELD COUNTY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ013-NYZ049-052-053-059-060-064-065-171100- SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS- 345 PM EDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...MID HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:16 AM EDT | Frost Advisory | ALY | Fulton, Warren, Washington | 26 hr |
Nearby
Freeze Warnings in New York, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.